Alert archive / Missouri / Tornado Warnings in 2007
Tornado Warning 10, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 31, 2007, 6:58 PM CDT for New Madrid County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2007, 6:58 PM CDT (23:58 UTC)
- Expired
- Mar 31, 2007, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County New Madrid County, MO
The radar
The Paducah radar (KPAH), 98 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 12.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 312357
TORPAH
MOC143-010045-
/O.NEW.KPAH.TO.W.0010.070331T2358Z-070401T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
658 PM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
NEW MADRID COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 745 PM CDT.
* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHEAST OF GIDEON...OR ABOUT 6 MILES WEST OF PORTAGEVILLE....
MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
MARSTON...HOWARDVILLE...LILBOURN AND NORTH LILBOURN BY 715 PM
CDT...
NEW MADRID BY 720 PM CDT...
LAT...LON 3645 8992 3676 8949 3668 8938 3656 8940
3650 8947 3656 8949 3656 8957 3653 8958
3647 8953 3642 8960 3643 8973 3639 8977
3639 8987
$$1 follow-up statement
000
WWUS53 KPAH 010015
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CDT SAT MAR 31 2007
MOC143-010045-
/O.CON.KPAH.TO.W.0010.000000T0000Z-070401T0045Z/
NEW MADRID MO-
715 PM CDT SAT MAR 31 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NEW
MADRID COUNTY IN SOUTHEAST MISSOURI...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST WEST OF
MARSTON...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
NEW MADRID BY 720 PM CDT...
LAT...LON 3645 8992 3676 8949 3668 8938 3656 8940
3650 8947 3656 8949 3657 8955 3653 8958
3649 8953 3642 8960 3643 8973 3639 8977
3639 8987
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 31, 2:46 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 31, 2:46 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT SAT MAR 31 2007 .DISCUSSION... AT MID AFTERNOON A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDED APPROXIMATELY 25 MILES EITHER SIDE OF A LINE FROM CARBONDALE ILLINOIS TO NEW MADRID MISSOURI. DUE TO LIMITED INSTABILITY THIS AREA OF CONVECTION HAS REMAINED RELATIVELY WEAK. FURTHER WEST...A COLD FRONT EXTENDED SOUTHWARD FROM A SURFACE LOW CENTERED OVER EAST CENTRAL NEBRASKA. AT 18Z THE FRONT EXTENDED FROM OMA TO KCI TO SGF TO HOT TO SHV TO GLS. A LINE OF CONVECTION IS ATTEMPTING TO DEVELOP ALONG AND JUST AHEAD OF THE FRONT...BUT DUE TO A CAPPING INVERSION NOTED ON THE 15Z SGF SOUNDING AND SOME STABILIZATION CAUSED BY CONVECTION TO THE EAST...SOME DOUBT AS TO WHETHER THE ATMOSPHERE WILL RECOVER QUICKLY ENOUGH FOR CONVECTION TO FILL IN AHEAD OF THE FRONT. MODELS SHOWING AN IMPRESSIVE AREA OF LARGE SCALE ASCENT MOVING INTO THE MID MISSISSIPPI VALLEY BY 00Z WHICH SHOULD BE ENOUGH TO OVERCOME THE CAP...SO CURRENT THINKING IS THAT CONVECTION WILL CONTINUE TO DEVELOP AND FILL IN THE GAPS. DEEP LAYER SHEAR IS IMPRESSIVE...LIS FORECAST TO BE IN THE -2 TO -4 RANGE...AND CAPE IN THE 500-1000 J/KG RANGE. STRAIGHT LINE DAMAGING WINDS APPEAR TO BE THE BIGGEST THREAT WITH ANY STORMS THAT BECOME SEVERE...BUT DEEP LAYER SHEAR COULD PRODUCE A FEW ROTATING STORMS. WILL TAKE A WAIT AND SEE APPROACH AND MAKE ANY LAST MINUTE CHANGES IF NEEDED. BY 06Z SUNDAY...THE FRONT AND ASSOCIATED PRECIP WILL HAVE CLEARED THE NORTHWEST HALF OF THE CWA...WITH IT COMPLETELY SOUTH AND EAST OF THE CWA BY 12Z. SUNDAY AND SUNDAY NIGHT WRAP AROUND MOISTURE/LIGHT PRECIP SHOULD STAY JUST TO THE NORTH OF OUR CWA...SO WILL KEEP IT DRY. OTHERWISE HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH MONDAY NIGHT. ON TUESDAY THE NEXT STORM SYSTEM/COLD FRONT WILL CROSS THE REGION BRINGING THE NEXT CHANCE OF PRECIP. IN THE WAKE OF THIS SYSTEM... HIGH PRESSURE AT THE SURFACE AND STRONG NORTHWEST FLOW ALOFT WILL KEEP THE REGION DRY WITH TEMPERATURES BELOW SEASONAL NORMS (HIGHS LOW TO MID 50S/LOWS MID TO UPPER 30S)...ESPECIALLY OVER THE LATTER HALF OF THE UPCOMING WORK WEEK. GENERALLY WENT WITH A BLEND OF MAV/MET MOS FOR TEMPERATURES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP
Hazardous weather outlook, Mar 31, 5:04 AM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 504 AM CDT SAT MAR 31 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 504 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE QUAD STATE REGION...PRIMARILY THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS AFTERNOON... MAINLY OVER SOUTHEAST MISSOURI. THIS ACTIVITY IS FORECAST TO CROSS THE MISSISSIPPI RIVER INTO SOUTHERN ILLINOIS AND WESTERN KENTUCKY LATE IN THE AFTERNOON...THEN PROGRESS ACROSS SOUTHWEST INDIANA AND EAST OF THE LAKES AREA THIS EVENING. THE MAIN LIMITING FACTOR TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE MARGINAL INSTABILITY. HOWEVER...INCREASING SHEAR PROFILES MAY HELP TO OFFSET THE LACK OF INSTABILITY. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON SHOULD ORGANIZE INTO MULTICELL LINES...WITH DAMAGING WINDS THE PRIMARY CONCERN. LARGE HAIL WILL BE POSSIBLE WITH STORMS THAT ACQUIRE STRONG UPDRAFTS. STORM MOVEMENT WILL BE EAST NORTHEAST AT 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER CANNOT BE RULED OUT DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. RJP
Nearby
Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.